MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB73
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance with 21 cfr 803.56, if additional information is obtained, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Lap appendicectomy - "when retrieving the specimen the bert bag got jammed in the cannula.It was then pushed back in to the patient at which point the seal components fell into the patient.The surgeons were concerned that some of the components could have been left unidentified inside the patient and would like engineering to confirm all the components to be sent back make up the full cannula, and therefore that nothing has been left inside the patient.One of the pinch tabs had also broken off." additional information received via email on (b)(6) 2016: the surgeon and nurse said that the patient was fine but they were just worried that something had been left inside and so were querying doing an ultrasound scan.Patient status: "fine".
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned for evaluation along with two rubber fragments.The obturator and broken latch tab were not returned with the product.Engineering was able to confirm the customer's experience of seal fragmentation and latch tab separation.The two rubber fragments were reassembled, to form the septum, a part of the seal.The inner diameter of the septum was observed to be missing two small portions.Engineering attempted to replicate the customer's experience on the remaining latch tab on the returned product.Engineering was only successful after repetitively bending the latch tab before it broke off in a ductile manner, indicating no material abnormalities in the unit.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The root cause of the septum fragmentation is likely due to damage caused by instruments used in the procedure.As stated in the instructions for use (ifu), "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." although the exact root cause could not be confirmed, applied medical has opened a corrective and preventative action (capa) to further elevate and track this investigation and implement appropriate corrective actions to mitigate this type of event.The root cause of the latch tab breaking off is possibly due to improper handling.Although the root cause could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6106560
Report Number2027111-2016-00810
Device Sequence Number10930773
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)190607(30)01(10)1272426
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/07/2019
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1272426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1